I am experiencing acne breakouts after fractional resurfacing for treatment of acne scars. What should I do?

zits on top of zits 19 days later.  Irony is that I sought this procedure for acne scars.  What more? more fractional to erase the new acne scars?

Doctor Answers (2)

Follow up with your dermatologist for acne care.

+1
Acne isn’t necessarily a guarantee for scarring, but I do understand your frustration. My first suggestion is to go back to your laser technician (hopefully a board certified dermatologist) so he or she can recommend prompt, effective treatment for your blemishes that’s not too strong for your recently treated skin. With the right approach, acne can be cleared up relatively quickly, minimizing the chance of future scarring. I’ve seen great results on acne scars with multiple laser treatments, so a second session may not necessarily be a bad thing.


New York Dermatologist
5.0 out of 5 stars 33 reviews

Acne breakouts post fractional resurfacing

+1
When patients have breakouts after fractional resurfacing I find 99% of the time it has to do with the products they are using post-care. If you are using Aquaphor, stop. If you are using something aggressive on your skin, stop. Post fractional laser you need to be gentle and kind to your skin. Stick with Dove soap, light moisturizers, and sunscreen. And that's about all you need.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.